Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

John von Neumann's work in the theory of games and mathematical economics


Authors: H. W. Kuhn and A. W. Tucker
Journal: Bull. Amer. Math. Soc. 64 (1958), 100-122
DOI: https://doi.org/10.1090/S0002-9904-1958-10209-8
MathSciNet review: 0096572
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. K. J. Arrow, Alternative approaches to the theory of choice in risk-taking situations, Econometrica vol. 19 (1951) pp. 404-437; Utilities, attitudes, choices: A review note, ibid. vol. 26 (1958) pp. 1-23. MR 46020
  • 2. C. Berge, Théorie générale des jeux à n personnes (Mémor. Sci. Math., no. 138) Paris, 1957. MR 99259
  • 3. É. Borel, La théorie du jeu et les équations intégrales à noyau symétrique gauche, C. R. Acad. Sci. Paris vol. 173 (1921) pp. 1304-1308; Sur les jeux où interviennent l'hasard et l'habileté des joueurs, Théorie des Probabilités, Paris, 1924, pp. 202-224; Sur les systèmes de formes linéaires à déterminant symétrique gauche et la théorie générale du jeu, C. R. Acad. Sci. Paris vol. 184 (1927) pp. 52-54. [These three notes are reprinted, in English translation by L. J. Savage, in Econometrica vol. 21 (1953) pp. 97-117.] MR 52751
  • 4. M. Dresher, A. W. Tucker, and P. Wolfe (editors), Contributions to the Theory of Games, vol. III, Ann. of Math. Studies, no. 39, Princeton, 1957.
  • 5. R. M. Thrall and C. H. Coombs (eds.), Decision processes, John Wiley & Sons, Inc., New York, 1954. MR 66616
  • 6. I. N. Herstein and J. W. Milnor, An axiomatic approach to measurable utility, Econometrica vol. 21 (1953) pp. 291-297. MR 61356
  • 7. S. Kakutani, A generalization of Brouwer's fixed point theorem, Duke Math. J. vol. 8 (1941) pp. 457-459. MR 4776
  • 8. L. Kalmar, Zur Theorie der abstrakten Spiele, Acta Sci. Math. Szeged. vol. 4 (1928-1929) pp. 65-85.
  • 9. J. G. Kemeny, O. Morgenstern and G. L. Thompson, A generalization of the von Neumann model of an expanding economy, Econometrica vol. 24 (1956) pp. 115-135. MR 80573
  • 10. H. Kneser, Sur un théorème fondamental de la théorie des jeux, C. R. Acad. Sci. Paris vol. 234 (1952) pp. 2418-2420. MR 50249
  • 11. D. König, Über eine Schlussweise aus dem Endlichen ins Unendliche, Acta Sci. Math. Szeged. vol. 3 (1927) pp. 121-130.
  • 12. T. C. Koopmans (editor), Activity analysis of production and allocation, Cowles Commission Monograph, no. 13, New York, 1951.
  • 13. H. W. Kuhn and A. W. Tucker, Nonlinear programming, Proceedings of the Second Berkeley Symposium on Mathematical Statistics and Probability (J. Neyman, ed.), Berkeley, 1951, pp. 481-492. MR 47303
  • 14. H. W. Kuhn and A. W. Tucker (editors), Contributions to the theory of games, vol. I, Ann. of Math. Studies, no. 24, Princeton, 1950.
  • 15. H. W. Kuhn and A. W. Tucker (editors), Contributions to the theory of games, vol. II, Ann. of Math. Studies, no. 28, Princeton, 1953.
  • 16. H. W. Kuhn and A. W. Tucker (editors), Linear inequalities and related systems, Ann. of Math Studies, no. 38, Princeton, 1956.
  • 17. R. D. Luce and H. Raiffa, Games and decisions, New York, 1957.
  • 18. R. D. Luce and A. W. Tucker (editors), Contributions to the theory of games, vol. IV, Ann. of Math. Studies, no. 40, Princeton (in press).
  • 19. J. McDonald, Strategy in poker, business, and war, New York, 1950.
  • 20. J. F. Nash, Non-cooperative games, Ann. of Math. vol. 54 (1951) pp. 286-295. MR 43432
  • 21. R. Otter and J. J. Dunne, Games with equilibrium points, Proc. Nat. Acad. Sci. U.S.A. vol. 39 (1953) pp. 310-314. MR 54228
  • 22. F. P. Ramsey, Truth and probability (1926), Further considerations (1928), Foundations of Mathematics and Other Logical Essays, London and New York, 1931.
  • 23. M. Richardson, On weakly ordered systems, Bull. Amer. Math. Soc. vol. 52 (1946) pp. 113-116; Extension theorems for solutions of irreflexive relations, Proc. Nat. Acad. Sci. U.S.A. vol. 39 (1953) pp. 649-655; Solutions of irreflexive relations, Ann. of Math. vol. 58 (1953) pp. 573-590; Relativization and extension of solutions of irreflexive relations, Pacific J. Math. vol. 5 (1955) pp. 551-584. MR 86752
  • 24. L. J. Savage, The foundations of statistics, New York, 1954. MR 63582
  • 25. L. S. Shapley, Stochastic games, Proc. Nat. Acad. Sci. U.S.A. vol. 39 (1953) pp. 1095-1100. MR 61807
  • 26. J. Ville, Sur la théorie générale des jeux où intervient l'habileté des joueurs, Traité du Calcul des Probabilités et de ses Applications (by É. Borel and collaborators) vol. IV, no. 2, Paris, 1938, pp. 105-113.
  • 27. A. Wald, Über die eindeutige positive Lösbarkeit der neuen Produktionsgleichungen, Ergeb. eines Math. Koll. Vienna (ed. by Karl Menger) vol. 6 (1935) pp. 12-20; Über die Produktionsgleichungen der ökonomischen Wertlehre, ibid. vol. 7 (1936) pp. 1-6; Über einige Gleichungssysteme der mathematischen Ökonomie, Z. National-ökonomie vol. 7 (1936) pp. 637-670 [English translation in Econometrica vol. 19 (1951) pp. 368-403].
  • 28. A. Wald, Generalization of a theorem by v. Neumann concerning zero sum two person games, Ann. of Math. vol. 46 (1945) pp. 281-286; Statistical decision functions which minimize the maximum risk, ibid. pp. 265-280; Statistical decision functions, New York, 1950. MR 11938
  • 29. P. Wolfe, The strict determinateness of certain infinite games, Pacific J. Math. vol. 5 (1955) pp. 841-847. MR 73909
  • 30. E. Zermelo, Über eine Anwendung der Mengenlehre auf die Theorie des Schachspiels, Proceedings of the Fifth International Congress of Mathematicians, Cambridge, 1912, vol. 2, p. 501-504.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1958-10209-8

American Mathematical Society